# SDR CA130801007

- Difficulty date: July 29, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31P
- Aircraft time: 4,661 hours
- Engine: Lyc TIGO541E1A
- System (JASC): 3110 · Instrument Panel
- Part: Mount
- Part number: 475109J721922
- Condition: Broken
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE TROUBLESHOOTING A SNAG ON THE #1 HSI IT WAS NOTICED THAT THE FLIGHT CONTROLS WERE NOT COMPLETELY FREE AND CLEAR. THE ROLLER ATTACHMENT FITTING (P/N:41852-00), SPECIFICALLY THE ROLLER BUSHINGS (P/N:20956-00) ON THE CONTROL COLUMN WERE CONTACTING AND THEN RIDING ALONG THE BOTTOM OF THE PILOT`S RMI. THE CONTROL COLUMN AND THE RMI WOULD CONTACT EACH OTHER AT APPROXIMATELY 3/4 OF FULL DEFLECTION OF THE CONTROL COLUMN, MAKING IT DIFFICULT TO FULLY PULL BACK ON THE CONTROL COLUMN. IT SEEMED TO PRIMARILY AFFECT THE FORWARD AND AFT MOVEMENT OF THE CONTROL COLUMN. ALTHOUGH, AT THE POINT OF CONTACT IT DID MAKE LEFT AND RIGHT DEFLECTION OF THE CONTROL COLUMN SLIGHTLY MORE DIFFICULT. THE ENTIRE WEIGHT OF THE PILOT`S PANEL WAS BEING HELD UP BY THE CONTROL COLUMN (NOTICEABLE DEFLECTION OF THE PANEL OF APPROXIMATELY A 1/4" OR MORE) WHILE IN CONTACT WITH THE RMI. THE RMI SUSTAINED MINOR DAMAGE TO THE CASE ONLY. THE RMI REMAINED OPERATIONAL. THE ROLLER BUSHINGS ON THE CONTROL COLUMN ROLLER ATTACHMENT FITTING WHICH WERE CONTACTING THE RMI SUSTAINED NO VISIBLE DAMAGE OR WEAR. THE PROBLEM WAS RECTIFIED BY REMOVING THE RMI AND RELOCATING IT ON THE PILOT`S PANEL, BY PUTTING A SMALLER ANNUNCIATOR (SMALLER IN HEIGHT AND DEPTH)IN IT`S PLACE AND BY REPLACING TWO OF THE WORN SHOCK MOUNTS HOLDING THE PILOT`S PANEL IN PLACE. IT IS UNCERTAIN AS TO WHETHER OR NOT THE PILOT`S PANEL WAS IN AN ORIGINAL OEM CONFIGURATION. THE WORN SHOCK MOUNTS, THE TOTAL WEIGHT OF THE ENTIRE PANEL MOUNTED INSTRUMENTS, THE DEPTH OF THE RMI ITSELF AND THE DESIGNED LOCATION OF THE RMI ALL ATTRIBUTED TO THIS OCCURRENCE.
